Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 2:44 PM EDT for 5 counties in Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 1, 2012, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:00 PM EDT | TSTM WND GST 70 | Winamac, IN | SEVERAL 2 TO 4 INCH BRANCHES DOWN. PEA SIZED HAIL LASTED FOR APPROXIMATELY 1 MINUTE. |
| Jul 1, 3:24 PM EDT | TSTM WND GST 60 | 1 W Rochester, IN | |
| Jul 1, 3:25 PM EDT | HAIL 1.5 | 3 E Kewanna, IN | 1 TO 1.5 INCH HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS53 KIWX 011844 SVRIWX INC017-049-103-131-181-011930- /O.NEW.KIWX.SV.W.0046.120701T1844Z-120701T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 244 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA... NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA... NORTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA... PULASKI COUNTY IN NORTHWEST INDIANA... SOUTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 330 PM EDT/230 PM CDT/ * AT 141 PM CDT/241 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF WINAMAC TO 6 MILES SOUTH OF ROYAL CENTER...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... ROYAL CENTER... MEXICO AND ROCHESTER... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE THORNHOPE...STAR CITY...VANMETER PARK...LAWTON...LUCERNE...LAKE BRUCE...LEASES CORNER...GRASS CREEK...KEWANNA...FLETCHER...METEA AND MARSHTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4109 8608 4081 8607 4075 8662 4111 8682 TIME...MOT...LOC 1843Z 269DEG 20KT 4107 8664 4079 8652 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
830 WWUS53 KIWX 011909 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 309 PM EDT SUN JUL 1 2012 INC181-011918- /O.CAN.KIWX.SV.W.0046.000000T0000Z-120701T1930Z/ WHITE IN- 309 PM EDT SUN JUL 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY IS CANCELLED... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4110 8668 4109 8608 4081 8607 4077 8653 TIME...MOT...LOC 1908Z 269DEG 22KT 4109 8637 4080 8634 $$ INC017-049-103-131-011930- /O.CON.KIWX.SV.W.0046.000000T0000Z-120701T1930Z/ FULTON IN-PULASKI IN-MIAMI IN-CASS IN- 309 PM EDT SUN JUL 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT/230 PM CDT/ FOR NORTHERN CASS...NORTHWESTERN MIAMI...SOUTHEASTERN PULASKI AND SOUTHERN FULTON COUNTIES... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF WINAMAC TO 8 MILES SOUTHEAST OF ROYAL CENTER...AND MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ROCHESTER...MEXICO...MARSHTOWN...FLETCHER...METEA...FULTON...TWELVE MILE...HOOVER...NYENA LAKE AND LAKE MANITOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4110 8668 4109 8608 4081 8607 4077 8653 TIME...MOT...LOC 1908Z 269DEG 22KT 4109 8637 4080 8634 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:52 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 1, 1:52 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 152 PM EDT SUN JUL 1 2012 .AVIATION/UPDATE... 18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA. INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED GROUND/HIGH XOVER TEMPS. && .PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUL 1 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT A COMPLICATED SHORT TERM FORECAST IN REGARDS TO CONVECTIVE EVOLUTION...WITH OTHER CONCERN CENTERING ON THE ONGOING HEAT AND HUMIDITY THAT WILL AFFECT THE AREA THROUGH THE END OF THE WEEK. SCATTERED CONVECTION IS ONGOING THIS MORNING FROM CENTRAL ILLINOIS INTO WEST CENTRAL INDIANA ALONG STALLED WEAK BOUNDARY. MORE SUBSTANTIAL MCS FROM LAST EVENING CONTINUES TO DECAY WITH RAPIDLY WARMING CLOUD TOPS ACROSS NRN MISSOURI. A SECONDARY SMALLER MCS IN ADVANCE OF AN IMPRESSIVE SHORT WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY ACROSS THE NEBRASKA PANHANDLE...CONTINUES TO DIVE SOUTHEAST ACROSS NORTHEAST NEBRASKA BUT ALSO IN A WEAKENING STATE. MODEL GUIDANCE HAVING A TOUGH TIME RESOLVING STRENGTH/POSITION OF CONVECTIVELY ENHANCED VORTICITY MAXIMUM ASSOCIATED WITH THESE DECAYING SYSTEMS WITH INDIVIDUAL INITIALIZATIONS VASTLY DIFFERENT. THIS CONTINUES TO LEND SOME LOW CONFIDENCE TO CONVECTIVE EVOLUTION TODAY. HOWEVER...BACKING MID/UPPER LEVEL WINDS SHOULD TEND TO ADVECT THESE CONVECTIVELY INDUCED VORTS FROM SRN IOWA/NRN MISSOURI INTO CENTRAL ILLINOIS/WEST CENTRAL INDIANA THIS AFTERNOON. THIS MAY ALLOW FOR INTERACTION WITH AFOREMENTIONED LOW LEVEL BOUNDARY THAT SHOULD BEGIN TO CREEP NORTHWARD THIS AFTERNOON WITH AXIS OF HIGHER LOW LEVEL THETAE AIR SETTING UP FROM NORTHWEST ILLINOIS INTO CENTRAL INDIANA THIS AFTERNOON. THIS CORRIDOR SHOULD BE CHARACTERIZED BY MODERATE TO STRONG INSTABILITY ON THE ORDER OF 2000-3500 J/KG. STRONGER UPPER LEVEL NORTHWESTERLIES ASSOCIATED WITH LARGER SCALE SYNOPTIC SHORT WAVE DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS SHOULD ALSO INCREASE DEEP LAYER SHEAR FROM THE UPPER MIDWEST INTO THE SOUTHERN GREAT LAKES. CORRIDOR OF GREATEST INSTABILITY SHOULD EXIST ON THE SOUTHERN PERIPHERY OF THIS MORE PRONOUNCED SHEAR PROFILE...BUT NAM PROGS STILL SUGGEST 30 TO 35 KNOTS OF 0 TO 6 KM SHEAR ALONG THIS INSTABILITY AXIS. CONVECTIVE MODE STILL SOMEWHAT UNCLEAR AT THIS TIME WITH LOW CONFIDENCE IN THE STRENGTH OF CONVECTIVELY ENHANCED SHORT WAVES...AND WHETHER UPSCALE DEVELOPMENT WILL BE POSSIBLE GIVEN MORE MARGINAL/WEAKER LOW LEVEL SHEAR PROFILES. HIRES ARW HINTS AT POSSIBLE MCS DEVELOPMENT ALONG INSTABILITY CORRIDOR CLIPPING SOUTHWEST PORTIONS OF AREA THIS AFTERNOON BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW. INSTABILITY PROFILES ALONE WARRANT CONTINUED SEVERE MENTION IN HWO THIS MORNING...AND GREATEST POTENTIAL STILL APPEARS TO BE ROUGHLY SOUTH OF THE ROUTE 30 CORRIDOR. HOWEVER WITH PLENTIFUL UNCERTAINTY REMAINING...WILL HOLD WITH ONLY LOW CHANCE POPS THIS AFTERNOON ACROSS THE SOUTH. HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTH WITH ISOLATED CONVECTION POSSIBLE ALONG LAKE BREEZE BOUNDARY THIS AFTERNOON...WHERE SOME LARGE SCALE LIFT IS ALSO POSSIBLE FROM AFOREMENTIONED LARGER SCALE SYNOPTIC SHORT WAVE ACROSS THE NORTHERN PLAINS. DID ADD LOW CHANCE OF THUNDER FOR THIS EVENING WITH MORE POTENT NEBRASKA SHORT WAVE THIS MORNING POSSIBLY AIDING IN ANOTHER AREA OF CONVECTION APPROACHING THE NORTHWEST PORTIONS LATER THIS EVENING...BUT INCREASING CIN SHOULD TEND TO DIMINISH THIS CHANCE TOWARD THE OVERNIGHT. WITH SLIGHT NORTHWARD CREEP OF LOW LEVEL BOUNDARY TODAY...HIGHS SHOULD BE A FEW DEGREES WARMER INTO THE MID 90S ACROSS THE SOUTH AND WITH FORECASTED UPPER 60S DEW POINTS...THIS WOULD PRODUCE NEAR HEAT ADVISORY CRITERIA WITH APPARENT TEMPS APPROACHING 100. CONVECTIVE DEBRIS/DEVELOPMENT ADDS FURTHER UNCERTAINTY WITH TEMPERATURE FORECAST AND GIVEN MARGINAL NATURE OF CURRENT FORECASTED APPARENT TEMPS WILL HOLD OFF ON ANY HEAT HEADLINES AT THIS TIME. ON MONDAY...UPPER TROUGH ACROSS CENTRAL CONUS WILL SHIFT EASTWARD ALLOWING FOR BUILDING HEIGHTS ACROSS THE REGION AND FURTHER SLIGHT NORTHWARD MIGRATION OF HIGHER LOW LEVEL THETAE AXIS ACROSS THE LOCAL AREA. WITH ADDITIONAL WEAK SHORT WAVES TOPPING THE RIDGE AND MODERATE TO STRONG INSTABILITY EXPECTED AGAIN MONDAY AFTERNOON...WILL KEEP LOW POPS GOING WITH POTENTIAL WEAK CAPPING ISSUES. HOWEVER...ANY CONVECTION ON MONDAY SHOULD BE MORE LOOSELY ORGANIZED GIVEN WEAKENING SHEAR PROFILES ASSOCIATED WITH THE RIDGE. MAY NEED TO CONSIDER HEAT HEADLINES ONCE AGAIN FOR MONDAY AFTERNOON. LONG TERM... /TUESDAY THROUGH SATURDAY/ UPPER LEVEL RIDGE WILL BEGIN TO SLOWLY EDGE ACROSS THE REGION AT THE START OF THE PERIOD. UNTIL FULLY TAKING CONTROL BY LATE WEDNESDAY INTO THURSDAY...REGION WILL REMAIN IN FAVORABLE LOCATION FOR MCS DEVELOPMENT TRAVERSING NW TO SE THROUGH THE FLOW. EXACT DETAILS AND TIMING OF WEAK DISTURBANCES OR MCV FOR LEFTOVER CONVECTION REMAIN DIFFICULT TO SORT OUT...RESULTING IN CONTINUATION OF SLGT CHC POPS FOR THE TIME BEING WITH AT LEAST ONE MORE SHOT FOR PRECIPITATION FOR THE AREA BEFORE FURNACE GETS TURNED BACK UP HIGHER AND TEMPERATURES CLIMB BACK WELL THROUGH THE 90S AND POSSIBLY REACH 100 OR HIGHER AGAIN BY THIS WEEKEND. HAVE WENT SLIGHTLY ABOVE ALLBLEND TAKING INTO ACCOUNT COOL BIAS (ALTHOUGH 00Z SETUP DIDN'T COME OUT OVERLY COLD). HEAT RELATED HEADLINES WILL LIKELY BE NEEDED AT SOME POINT IN THE LATER HALF OF THE FORECAST PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...FISHER AVIATION/UPDATE...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 PM EDT SUN JUL 1 2012 INZ003-012>018-020-022>027-032>034-OHZ024-021645- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS 1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY... BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE UPPER 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE... THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 1, 1:04 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 PM EDT SUN JUL 1 2012
INZ020-011730-
WHITE IN-
104 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITE COUNTY...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 14 MILES SOUTH OF RENSSELAER...
MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
WOLCOTT...
MONON...
BROOKSTON...
BADGER GROVE...
SMITHSON...CHALMERS AND REYNOLDS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4083 8710 4084 8710 4084 8700 4087 8699
4085 8667 4075 8669 4075 8675 4072 8677
4068 8677 4068 8678 4058 8678 4058 8710
TIME...MOT...LOC 1704Z 283DEG 26KT 4074 8711Local storm report, Jul 1, 1:45 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND GST MONTICELLO 40.74N 86.76W
07/01/2012 E55 MPH WHITE IN TRAINED SPOTTER
PEA SIZED HAIL AND ESTIMATED 50 TO 60 MPH WINDS.
&&
BENTLEYSpecial weather statement, Jul 1, 2:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT SUN JUL 1 2012
INZ013-020-011845-
PULASKI IN-WHITE IN-
210 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE AND SOUTHERN
PULASKI COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF FRANCESVILLE...OR 7 MILES EAST OF
RENSSELAER...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FRANCESVILLE...
MONON...
LEE...
BUFFALO...LAKESIDE AND INDIANA BEACH...
HEADLEE...BELL CENTER AND SITKA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING/700 PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4084 8700 4087 8699 4087 8698 4091 8698
4092 8694 4104 8693 4099 8658 4075 8669
4083 8705 4084 8704
TIME...MOT...LOC 1810Z 285DEG 25KT 4095 8701
MCSLocal storm report, Jul 1, 2:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 3 SSW LOGANSPORT 40.71N 86.38W
07/01/2012 M61 MPH CASS IN AWOS
&&
BENTLEYLocal storm report, Jul 1, 2:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MONON 40.87N 86.88W
07/01/2012 E0.88 INCH WHITE IN TRAINED SPOTTER
ESTIMATED PEA TO NICKEL SIZED HAIL.
&&
BENTLEYLocal storm report, Jul 1, 2:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST GRISSOM AFB 40.66N 86.15W
07/01/2012 M53 MPH MIAMI IN AWOS
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:04 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Jul 1, 2:02 PM EDT | Special Marine Warning | IWX | 118 min | |
| Jul 1, 2:10 PM EDT | Special Weather Statement | IWX | White | 35 min |
| Jul 1, 2:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 37 min |
| Jul 1, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 51 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 49 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | IWX | Wabash | 31 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 44 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 42 min |
| Jul 1, 3:34 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 26 min |
| Jul 1, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Huntington, Wells | 47 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 31 min |
| Jul 1, 3:59 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 46 min |
| Jul 1, 4:06 PM EDT | Special Weather Statement | IWX | LaGrange | 24 min |
| Jul 1, 4:13 PM EDT | Special Weather Statement | IWX | Allen, DeKalb, Noble | 32 min |
| Jul 1, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 42 min |
| Jul 1, 4:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 50 min |
| Jul 1, 4:52 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.